Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Error analysis of $ QR$ updating with exponential windowing


Author: G. W. Stewart
Journal: Math. Comp. 59 (1992), 135-140
MSC: Primary 65F25; Secondary 65G05
DOI: https://doi.org/10.1090/S0025-5718-1992-1134738-1
MathSciNet review: 1134738
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Exponential windowing is a widely used technique for suppressing the effects of old data as new data is added to a matrix. Specifically, given an $ n \times p$ matrix $ {X_n}$ and a "forgetting factor" $ \beta \in (0,1)$, one works with the matrix $ {\operatorname{diag}}({\beta ^{n - 1}},{\beta ^{n - 2}}, \ldots ,1){X_n}$. In this paper we examine an updating algorithm for computing the QR factorization of $ {\operatorname{diag}}({\beta ^{n - 1}},{\beta ^{n - 2}}, \ldots ,1){X_n}$ and show that it is unconditionally stable in the presence of rounding errors.


References [Enhancements On Off] (What's this?)

  • [1] Gene H. Golub and Charles F. Van Loan, Matrix computations, 2nd ed., Johns Hopkins Series in the Mathematical Sciences, vol. 3, Johns Hopkins University Press, Baltimore, MD, 1989. MR 1002570
  • [2] G. W. Stewart, An updating algorithm for subspace tracking, Technical Report CS-TR 2494, Department of Computer Science, Univ. of Maryland, 1990 (to appear in IEEE Trans. Acoust. Speech Signal Process.).
  • [3] G. W. Stewart, Updating a rank-revealing 𝑈𝐿𝑉 decomposition, SIAM J. Matrix Anal. Appl. 14 (1993), no. 2, 494–499. MR 1211802, https://doi.org/10.1137/0614034
  • [4] J. H. Wilkinson, The algebraic eigenvalue problem, Clarendon Press, Oxford, 1965. MR 0184422

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F25, 65G05

Retrieve articles in all journals with MSC: 65F25, 65G05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1992-1134738-1
Article copyright: © Copyright 1992 American Mathematical Society